MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG12HTORQ100-A
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-01671.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left popliteal and superficial femoral vein (sfv) to the common femoral using a lightning aspiration tubing (lightning), indigo system cat12 aspiration catheter (cat12), and penumbra engine (engine).During the procedure, the indicator light on the lightning unit immediately turned solid red after plugging into the engine.The physician unplugged and plugged the lightning unit multiple times to troubleshoot; however, it was unsuccessful.It was reported that the engine was removed and replaced with another engine, but the indicator light on the lightning unit remained solid red when plugged into the second engine.Therefore, the lightning unit was removed.Subsequently, the physician opened a new lightning kit and plugged in the lightning unit into the engine; however, the indicator light for the lightning unit turned solid red as well.The lightning unit was therefore, removed.The procedure was completed using the aspiration tubing (tubing) from an indigo system catd aspiration catheter (catd) with the same cat12 from the first lightning kit and the first engine.There was no adverse effect to the patient.It was also reported after the procedure was completed, a penumbra sales representative tested the second engine with a demo lightning and was able to achieve aspiration.
 
Additional Manufacturer Narrative
Evaluation of the first returned lightning confirmed a solid red light.Evaluation revealed the pressure sensor in the switch was not fully connected to the housing.The lightning was unable to aspirate water into the canister.After properly re-seating the pressure sensor connector, and the unit functioned as intended.Evaluation of the second returned lightning confirmed a solid red light.Evaluation revealed the pressure sensor in the switch was not fully connected to the housing.The lightning was unable to aspirate water into the canister.After properly re-seating the pressure sensor connector, and the unit functioned as intended.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01671.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12232356
Report Number3005168196-2021-01672
Device Sequence Number3611806
Product Code QEW
UDI-Device Identifier00815948022553
UDI-Public00815948022553
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2023
Device Model NumberLITNG12HTORQ100-A
Device Catalogue NumberLITNG12HTORQ100
Device Lot NumberF101964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005